I was prescribed Baclofen 10mg and Hydrocodone-Acetaminophen 5/325mg for a mechanical back injury. I’ve been reading online that there’s a major interaction between the two. Is this combination safe?
There is a fairly significant interaction between baclofen and hydrocodone as they are both CNS (central nervous system) depressants.
Taking both together may make you feel drowsy or more tired than usual. In addition, taking both can cause:
- Extreme sleepiness
- Slurred speech
- Severe weakness
- Difficulty breathing (i.e. respiratory depression)
It is important to not drive or operate machinery until you know how these drugs affect you, especially if you take them during a time where you need to remain active (e.g. at work).
In general, if you are prescribed a skeletal muscle relaxant like baclofen and are also taking an opiate agonist like hydrocodone, you should use a lower initial dose of the skeletal muscle relaxant and titrate to clinical response. Be sure to speak with your doctor regarding appropriate dosages and use of both.